+ Reply to Thread
Results 1 to 7 of 7
  1. #1
    Join Date
    Apr 2012
    Posts
    262
    Thanks
    21
    Thanked
    50
    Reviews
    0

    Default Multivitamin and morning sickness -ttc

    I am ttc #3 and took pregnancy multi vits and folic acid and iron tablets (due to pregnancy anaemia) with both my pregnancies. I have two very healthy and I consider bright little girls weighing 9 pound 5 and 10 pound 2. However I suffered hyperemisis with both my pregnancy ( severe morning sickness) and was even hospitalised with my second pregnancy at 12 weeks due to this. 2 friends are now pregnant now and they both are not using vits and said they didn't in previous pregnancies either. One says she started taking the vits when she first fell preg this time but she suffered from morning sickness so stopped taking them and the morning sickness stopped. Have you ever heard of this connection with morning sickness and vitamins? I am concerned as suffering from hyperemisis is one of the things that has worried me about ttc again as it really is awful- I couldn't even keep a sip of water down all day hence being put in hospital on a drip and anti sickness shots. Not wanting to scare anyone here just wondering if anyone would know? Xxx

  2. #2
    Join Date
    Aug 2008
    Posts
    1,072
    Thanks
    31
    Thanked
    269
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hi there. When I was preg I was like u both times. Awful and now I'm
    A student midwife and do know that iron tabs can make u sick and I can't quote who or where I heard it but I'm
    Sure I have also been told multivits can also do the same

  3. The Following User Says Thank You to SunshineMunky For This Useful Post:

    Mummyx2 princesses  (30-07-2012)

  4. #3
    Join Date
    Feb 2012
    Posts
    192
    Thanks
    28
    Thanked
    19
    Reviews
    0
    Some b vitamins can cause nausea if taken on an empty stomach, if they are part of the multi they could be the culprit?

    Sent from my LT15i using BubHub

  5. The Following User Says Thank You to Ellies Mum For This Useful Post:

    Mummyx2 princesses  (30-07-2012)

  6. #4
    Join Date
    Jun 2012
    Posts
    2,479
    Thanks
    179
    Thanked
    784
    Reviews
    8
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Yes!! I was taking pregnancy multivitamins and was suffering from terrible all day sickness. After a couple of days of not taking the vitamins (because I couldn't keep them down) my ms improved. I started taking the vitamins again, and ms returned. At 12ish weeks I stopped taking them all together and ms definitely improved. I did still experience it but it was much more manageable. I did try 2 different brands of multivitamins but did not find one better than the other.

    I recently had my 19 week scan and baby is healthy and perfect

    Good luck!

  7. The Following User Says Thank You to thepouts For This Useful Post:

    Mummyx2 princesses  (30-07-2012)

  8. #5
    Join Date
    Jan 2012
    Posts
    3,221
    Thanks
    1,928
    Thanked
    2,556
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    They can make you feel sick, although I haven't done much research on the topic myself.

    According to my brother in law (who works in pharmacy), it's really common for people to feel sick/nauseous when they start taking a new vitamin or change what they've been taking. Apparently your body usually adjusts after about 2 weeks.

    They're also apparently much more likely to make you feel sick if you don't take them with food - hence the instructions on most multivitamins to take them with food.

  9. The Following User Says Thank You to Renn For This Useful Post:

    Mummyx2 princesses  (30-07-2012)

  10. #6
    Join Date
    Apr 2012
    Posts
    262
    Thanks
    21
    Thanked
    50
    Reviews
    0
    Thanks for the replies. I'm guessing it's prob a bit of both for me then as I started the vits, suffered morning sickness from 5 weeks onwards. Wasn't eating anything, so was concentrating on taking the vits with nothing on my stomach so I knew the baby was getting some goodness, and this was possibly worsening the sickness. If I'm lucky to conceive again this time I will try them again but stop if it gets so bad. I am already taking folic acid and so far ok- so will stick with that if the others are no good.

  11. #7
    Join Date
    Jun 2011
    Location
    Sydney
    Posts
    1,889
    Thanks
    452
    Thanked
    596
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Zinc can also make you feel very nauseous on an empty stomach.


 

Similar Threads

  1. i dont have morning sickness, i have afternoon-night sickness!
    By nice piece of crumpet in forum Morning Sickness
    Replies: 9
    Last Post: 05-05-2012, 08:48

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Ultimate SleepHad a wonderful, uninterrupted sleep? Luxury Australian made, hypoallergenic & machine washable products so everyone ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›